MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION MODEL EAGLE II; VENTILATOR

ZOLL MEDICAL CORPORATION MODEL EAGLE II; VENTILATOR
Model Number 799-EGL2-00
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/21/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has not received the product for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to treat a patient (age & gender unknown), the device displayed an "airway pressure high - 2070" error message.Complainant indicated that the clinician attempted to replace three other o2 cylinders without success.The clinician then bag ventilated to continue treating the patient.Complainant indicated that the patient subsequently expired.
 
Event or Problem Description
Complainant alleged that while attempting to treat a 57-year-old male patient who deteriorated after developing pulmonary edema as a result of a myocardial infarction during the transport flight, the device displayed a high-pressure alarm message.Endotracheal suctioning was performed due to the patient presenting with watery pinkish frothy secretions.Complainant indicated that the clinician attempted to replace three other o2 cylinders without success.The clinician then bag ventilated to continue treating the patient.However, vital signs deteriorated and the patient failed to respond to resuscitation.Cpr was started after landing in seletar airport when he went into cardiac arrest.Complainant indicated that the patient subsequently expired, however they do not believe it was a result of the reported malfunction.Patient suffered from an acute myocardial infarction before landing.The patient deteriorated because he developed pulmonary edema from the myocardial infarction.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation of the device and correcting information submitted on the initial medwatch report.It was reported that the zoll ventilator alarmed that the oxygen pressure in the cylinder had dropped to 500 psi, where a new tank of oxygen was changed, which was uneventful.A few minutes after this, a high-pressure alarm was noticed on the zoll ventilator.Where another new oxygen cylinder was utilized.The device was returned to zoll singapore for evaluation.The customer's initial report was not replicated or confirmed.The device was put through extensive testing and calibration testing using a known good test set up without duplicating the report.An internal inspection of the device found no discrepancies.The device logs are not available for review.The device was recertified and returned to the customer.No trend is associated with reports of this type.The medical team later provided additional information regarding the patient condition and alarms experienced.The alarms they experienced appeared appropriate given the patient condition, indicating the device performed as intended.Clinicians managed patient based on alarms in accordance with what is customary and expected.The clinicians advised that the zoll ventilator was not at fault, given the ventilator's passing evaluation where no fault was found.In addition, they attribute the patient's deterioration on the patient's condition.The patient deteriorated because he developed pulmonary edema from another myocardial infarction on flight, unrelated to the ventilator.
 
Event or Problem Description
Complainant alleged that while attempting to treat a 57-year-old male patient who deteriorated after developing pulmonary edema as a result of a myocardial infarction during the transport flight, endotracheal suctioning was performed due to the patient presenting with watery pinkish frothy secretions.Shortly afterwards, the device displayed an oxygen pressure alarm message.Complainant indicated that the clinician attempted to replace the o2 cylinder which was uneventful.A few minutes after, the device displayed a high-pressure alarm message.The clinician changed to a different o2 cylinder and the ventilator cycled well.The patient?s blood pressure and oxygenation dropped which made mechanical ventilation difficult.The clinician then bag ventilated to continue treating the patient.However, vital signs deteriorated and the patient failed to respond to resuscitation.Cpr was started after landing in seletar airport when he went into cardiac arrest.Complainant indicated that the patient subsequently expired, however they do not believe it was a result of the reported malfunction.Patient suffered from an acute myocardial infarction before landing.The patient deteriorated because he developed pulmonary edema from the myocardial infarction.
 
Additional Manufacturer Narrative
This supplemental medwatch report is correcting information submitted on the previous medwatch report.Please reference sections b5 and h11.The device was returned to zoll (b)(6) for evaluation.The customer's initial report was not replicated or confirmed.The device was put through extensive testing and calibration testing using a known good test set up without duplicating the report.The device logs are not available for review due to the software version (4.16).The exact alarms the user encountered cannot be determined.The device history record was reviewed.There were no anomalies identified in the manufacturing records of (b)(6) or any associated subassemblies.All in-process testing had passing results.The medical team later provided additional information regarding the patient condition and alarms experienced.Clinicians managed patient based on alarms in accordance with what is customary and expected.The clinicians advised that the zoll ventilator was not at fault, given the ventilator's passing evaluation where no fault was found.In addition, they attribute the patient's deterioration on the patient's condition.The patient deteriorated because he developed pulmonary edema from another myocardial infarction on flight, unrelated to the ventilator the device is being quarantined at zoll medical (b)(6) warehouse until we recieve further instruction from the local competent authority (hsa).Analysis of reports of this type has not identified an increase in trend.

Brand Name
MODEL EAGLE II
Common Device Name
VENTILATOR
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
scott august
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key19841449
Report Number1220908-2024-02801
Device Sequence Number12679189
Product Code CBK
UDI-Device Identifier00847946020675
UDI-Public(01)00847946020675
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K162832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number799-EGL2-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/22/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age57 YR
Patient SexMale